, Volume 41, Issue 11, pp 1158-1162

A hyper-Kloosterman sum identity

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

From a Davenport-Hasse identity of Gauss sums an identity of a hyper-Kloosterman sum has been deduced. Using this identity the theory of Kloosterman sheaves and equidistribution of hyper-Kloosterman sums can be applied to an exponential sum over a cyclic algebraic number field of prime degree. This identity might also be applied to base change problems in representation theory via a possible relative trace formula over the cyclic number field.

Project supported in part by the US NSF (Grant No. DMS 97-01225).